Journal of Symbolic Logic

On the optimality of conservation results for local reflection in arithmetic

A. Cordón-Franco, A. Fernández-Margarit, and F. F. Lara-Martín

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Let $T$ be a recursively enumerable theory extending Elementary Arithmetic $\rm{EA}$. L. D. Beklemishev proved that the $\Sigma_2$ local reflection principle for $T$, $\mathsf{Rfn}_{\Sigma_2}(T)$, is conservative over the $\Sigma_1$ local reflection principle, $\mathsf{Rfn}_{\Sigma_1}(T)$, with respect to boolean combinations of $\Sigma_1$-sentences; and asked whether this result is best possible. In this work we answer Beklemishev's question by showing that $\Pi_2$-sentences are not conserved for $T = \rm{EA}{}+{}\textit{"f is total"}$, where $f$ is any nondecreasing computable function with elementary graph. We also discuss how this result generalizes to $n > 0$ and obtain as an application that for $n > 0$, $I\Pi_{n+1}^-$ is conservative over $I\Sigma_n$ with respect to $\Pi_{n+2}$-sentences.

Article information

Source
J. Symbolic Logic Volume 78, Issue 4 (2013), 1025-1035.

Dates
First available in Project Euclid: 5 January 2014

Permanent link to this document
https://projecteuclid.org/euclid.jsl/1388953992

Digital Object Identifier
doi:10.2178/jsl.7804010

Mathematical Reviews number (MathSciNet)
MR3156510

Zentralblatt MATH identifier
1316.03036

Citation

Cordón-Franco, A.; Fernández-Margarit, A.; Lara-Martín, F. F. On the optimality of conservation results for local reflection in arithmetic. J. Symbolic Logic 78 (2013), no. 4, 1025--1035. doi:10.2178/jsl.7804010. https://projecteuclid.org/euclid.jsl/1388953992


Export citation